Jump to content

Search the Community

Showing results for tags 'yoga'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • Members only
  • Current events
    • Events, controversies, actions
    • In the media
    • Success stories: Recovery from withdrawal
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 4 results

  1. This site is a go-to to reassure myself that others are traveling and have traveled this road. The discussions about emotional spirals (check) and anxiety, rumination and dread on waking up (check) and depression even worse than before medication (check) have been helpful. I am being extra mindful now of taking Mag powder in the morning and before bed. I started AA and kundalini yoga in mid-May which have both been helpful. Although I really didn't drink much, it was enough (and mostly alone, not social) and any depressant when you are coming off an antidepressant can't be helpful. Also, I changed from hatha/vinyasa yoga to kundalini yoga which is more focused on the spiritual component of yoga. I won't lie: at 4 months, I still fall daily into waves of depression and loneliness. But I do find that there are glimmers of happier times and I am getting clearer -- I hope -- about how to handle the tough times (for instance, I just now think that my beloved dog has a fever and am trying not to emotionally spiral -- ugh). I will be reading this site like mad just to remind myself that I am not alone. Farm Girl Works Tapered 75mg Sertraline March 2017 in 4weeks after 6 years mostly on with a few unsuccessful WD Stopped Sertraline April 1, 2017
  2. Cyrosp

    Cyrosp

    My relationship with antidepressants: I've been on different ones for over 20 years. The more I learn about long term use, the more I want to be off of them. I started weaning myself from Effexor about two months ago, and am on day 8 of no Effexor. I am still on Wellbutrin. Withdrawal symptoms I'm currently experiencing: dizziness, brain zaps (like frequent small electric shocks to my brain), insomnia, some nausea. They were the worst at day five, and seem to be decreasing slowly. How I feel now: I have a crazy amount of energy. I don't know if it's a withdrawal symptom, a no more Effexor stunting my feelings and energy level, or what. But it's pretty cool to have energy. The negatives are that I'm super irritable and little things like repetitive noises, my kids not following directions, the room being too hot or too cold, all make me want to scream or cry or rage. Literally. I'm also experiencing super surges of grief, wanting to weep uncontrollably at a Facebook post about someone's dog that died, someone's kid who graduated from college, or my mother-in-law who has lived with us for 12 years breaking the toilet or the dryer or the lock on the front door or some other thing that seems indestructible to the average person. My anger at the medical community: why the hell, twenty years ago when my mother died at a young age and I got into my first real depression, didn't they say, well let's get you walking, meditating, support grouping, counseling, or anything else? "You are depressed. Here's your prescription. See you in a month." There are valid reasons for getting depressed! It is normal to be sad and cry and have a hard time moving through the death of someone you love. Physicians are quick to stifle all of this with meds rather than deal with the underlying causes of the depression. My life outside of meds: I'm a special education teacher. 55 years old and proud of the work I do. I live with hubby who is also a SpEd teacher, one kid in college, one in high school, and an amazing adorable 7 year old we adopted recently. We also have a son who died at age six months, due to a stupid sucky unfair genetic syndrome he had, in 1998. And mother-in-law. I have never missed more than a day or two of school due to depression. Never been hospitalized for it. Seem to be able to fake my way outside my home pretty well, but depression comes out big time at home. Also can you tell I like to write? Lol, it's very therapeutic. My goal: to successfully get off of antidepressants and manage my depression through yoga, meditation, journaling, exercise, and groups like this one.
  3. Hi friends, I'm grateful that this community exists. I'm now 29 years old, and feel that life has offered me a precious opportunity to try again: to live in the ways that are most meaningful to me, and to reduce my dependence on a synthetic molecule and anything else that doesn't nourish me. I was first prescribed Luvox at age 16 during what was later diagnosed as a long, recurrent viral illness (mononucleosis). At age 20 (2006), I switched to Effexor, at a dose of 75 mg XR. I've long recognized that very little is known about the effects of long-term antidepressant use, and I have aspired to take care of my body and mind as naturally and as gently as possible. I have tried twice now to discontinue Effexor. In both instances, I tapered over ~6 weeks and experienced significant withdrawal symptoms including 'brain zaps', but felt that I had the resources and momentum to weather these initial waves of difficulty. Over the course of the next 3-6 months, however, I found myself becoming increasingly depressed, sliding down a slope without the resources to gain a foothold; and experiencing waves of anxiety that often felt overpowering. After the most recent effort (November 2014-June 2015), I restarted Effexor, and found that this time 225 mg was necessary to re-establish balance. Given the history of relapses, my most recent doctor has recommended that I remain on the current dose at least 9 months (or 6 months longer) before beginning to taper. I see wisdom in that approach, as I am still finding my strength week by week, and I will be driving across the country in 4 days to relocate from Indiana, where I grew up, to the SF Bay Area. I hope also to begin work at a start-up that I regard as likely to be meaningful and challenging ("I hope", because I am told to expect an offer in the next couple days), and I want to take the long view on this, only taking each next step when I feel strong, steady, and ready. During both of my previous attempts to discontinue Effexor, I lacked professional guidance or a community walking this path with me. I know that reducing and eventually ending my dependence on Effexor will require all of my resources, and many which I have yet to develop; and I have learned how vitally important it is both to lend support to others and to accept and receive it. Sometimes it is clear to me that each of these actions, each direction of giving and receiving support, contains the other. When I am able to clearly, I know also that every breath, every step, and every action taken with awareness is an opportunity to develop the internal resources necessary to walk this path myself and to support others. There are very few things of which I feel certain; actually, if there is one, it is probably this: nothing is of greater value to me or to the world this path of healing and transformation. Thank you for sharing with me what has been most powerful, meaningful, and effective for you in this journey. Please let me know, also, how I can support you. In allowing me to listen and perhaps to share what this life is teaching me, you give me a great gift. I am happy that we are walking this path together. In gratitude, Michael * * * I initially included this in my signature; I'll include it here, and link to it from the signature. Incredibly important and valuable to me in this process has been vigorous exercise (running, racquetball, biking), yoga, and especially a daily mindfulness practice (2009-present). My intention is to bring it into every part of my daily life, so that I may act from a real understanding of what brings happiness and pain to myself and others. I regard this practice, cultivating this intention and capacity, as the basis of the solidity, clarity, and capacity to generate joy which will make it possible to rely less and less on Effexor, and to live as I wish to live. I also know that this will likely be a long path, and that I will have to grow a great deal along it. My practice has been inspired and sustained by the writings and life of Thich Nhat Hanh (Thay) and the Plum Village community. So often I am lost in my intellect and my thinking struggle to return with a physical and whole-hearted presence to life in this moment. I have been moved by the simplicity and power of Thay's teachings on cultivating a joyful awareness of the body, and mind learning to sit, stand, walk, eat, and do the tasks of life in awareness. During my last attempt to discontinue Effexor, I was an aspirant to be a monk at PV, but was unable to continue for the time being. My deepest wish is to live each day guided by the intention shared by the monastics, and some day to be strong enough to join them.
  4. Can anyone in the forum please guide me if medicines from other Systems of Medicine could be taken along with Prodep. I hear that Ayurvedic Preparation Mentat by Himalaya works and a Homoeopathic medicine Vita C-15 by Reckweg is also effective. Another preparation is by Charak. It is called Sumenta but since it contains St. John's Wort (which interferes in the way SSRI works) it doesn't seem advisable. Does anyone have any experience of taking them. Regards, Jitendra Sihwag.
×

Important Information

By using this site, you agree to our Terms of Use.